MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CX0202
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref.No: (b)(4).The initial reporter first name is not known.The initial reporter phone: (b)(6).The initial reporter email address is not reported / available.[conclusion]: the healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left internal carotid artery communicating segment aneurysm, the distal end of the 4.5mm x 28mm enterprise¿ no distal tip vascular reconstruction device (enc452800 / 5852771) deployed normally at the time of deployment, but the proximal portion of the stent did not fully expand.The physician made an unsuccessful attempt to fully expand / open the stent tines using a guidewire to massage the stent.The procedure was completed with no report of patient injury.The dimensions of the aneurysm were as follows: 3.5mm (length) x 3.7mm (width) x 2.4mm (height).The diameter of the parent artery was 3.7mm; the diameter of the vessel distal to the target aneurysm was 3.4mm.The enterprise stent remains implanted in the patient and is thus not available for evaluation.A single procedural image was provided with the complaint.The single procedural image provided was reviewed by an independent medical affairs consultant, neurovascular surgeon on (b)(6) 2021.The assessment review is as follows: "a complaint of incomplete expansion of an enterprise stent is made.A single lateral native image accompanies the complaint.Physician states that an enterprise stent was partially deployed across a left internal carotid artery aneurysm and the aneurysm was coiled without issue.The remainder of the stent was then deployed but there was difficulty in opening the proximal stent.The single lateral image demonstrates a small coil mass with a stent across the ostium.The distal tines an expanded appropriately.I do not appreciate the proximal tines.There appears to be a relative acute turn at the level of the deployment (this is hard to gauge on a single image).The delivery wire is still in place.It is not clear what maneuvers were attempted to expand the proximal stent.Difficulty in stent deployment or expansion of the stent is a known but unusual complication.This can sometimes occur when deploying the stent around tight turns.There appears to be a relatively tight turn at the level of deployment that may contribute to difficulty in delivery and expansion of the stent." physician name and date reviewed: (b)(6), mbbs (b)(6) 2021.Based on complaint information, the device remains implanted and is thus not available for evaluation.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 5852771.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Incomplete stent expansion requiring additional intervention is a known potential complication associated with the enterprise vascular reconstruction device (vrd).With the information provided and without the return of the complaint device, it is not possible to determine the root cause of the event.However, there are aneurysm / vessel characteristics, device selection, and operator technique that may have contributed rather than the design or manufacture of the device.Since the alleged incomplete stent expansion required additional intervention (i.E., use of a guidewire to massage the stent tines) in an effort to fully expand the stent and preclude patient complications, the event meets mdr reporting criteria with the classification of serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left internal carotid artery communicating segment aneurysm, the distal end of the 4.5mm x 28mm enterprise¿ no distal tip vascular reconstruction device (enc452800 / 5852771) deployed normally at the time of deployment, but the proximal portion of the stent did not fully expand.The physician made an unsuccessful attempt to fully expand / open the stent tines using a guidewire to massage the stent.The procedure was completed with no report of patient injury.The dimensions of the aneurysm were as follows: 3.5mm (length) x 3.7mm (width) x 2.4mm (height).The diameter of the parent artery was 3.7mm; the diameter of the vessel distal to the target aneurysm was 3.4mm.The enterprise stent remains implanted in the patient and is thus not available for evaluation.A single procedural image was provided with the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25 september 2021.[additional information]: the healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left internal carotid artery communicating segment aneurysm, the distal end of the 4.5mm x 28mm enterprise® no distal tip vascular reconstruction device (enc452800 / 5852771) deployed normally at the time of deployment, but the proximal portion of the stent did not fully expand.The physician made an unsuccessful attempt to fully expand / open the stent tines using a guidewire to massage the stent.The procedure was completed with no report of patient injury.The dimensions of the aneurysm were as follows: 3.5mm (length) x 3.7mm (width) x 2.4mm (height).The diameter of the parent artery was 3.7mm; the diameter of the vessel distal to the target aneurysm was 3.4mm.The enterprise stent remains implanted in the patient and is thus not available for evaluation.A single procedural image was provided with the complaint.The single procedural image provided was reviewed by an independent medical affairs consultant, neurovascular surgeon on (b)(6) 2021.The assessment review is as follows: "a complaint of incomplete expansion of an enterprise stent is made.A single lateral native image accompanies the complaint.Physician states that an enterprise stent was partially deployed across a left internal carotid artery aneurysm and the aneurysm was coiled without issue.The remainder of the stent was then deployed but there was difficulty in opening the proximal stent.The single lateral image demonstrates a small coil mass with a stent across the ostium.The distal tines an expanded appropriately.I do not appreciate the proximal tines.There appears to be a relative acute turn at the level of the deployment (this is hard to gauge on a single image).The delivery wire is still in place.It is not clear what maneuvers were attempted to expand the proximal stent.Difficulty in stent deployment or expansion of the stent is a known but unusual complication.This can sometimes occur when deploying the stent around tight turns.There appears to be a relatively tight turn at the level of deployment that may contribute to difficulty in delivery and expansion of the stent." physician name and date reviewed: imran chaudry, mbbs 8/31/2021 on 25 september 2021, additional information was received.The information indicated that the target aneurysm was a 3.5mm (length) x 3.7mm (width) x 2.4mm (height) is a ruptured fusiform aneurysm.Vessel / aneurysm factors did not contribute to the incomplete expansion.There was no evidence of obstructed blood flow due to the event.There was no resistance during the stent advancement.The incomplete expansion did not result in stent migration nor embolization of the stent.The temperature indicator on the label of the inner pouch was checked and confirmed to be within the acceptable criteria.The enterprise stent was deployed via a prowler select plus microcatheter (unknown product code & lot number).There was no damage noted to the microcatheter.Incomplete stent expansion requiring additional intervention is a known potential complication associated with the enterprise vascular reconstruction device (vrd).With the information provided and without the return of the complaint device, it is not possible to determine the root cause of the event.However, there are aneurysm/vessel characteristics, device selection, and operator technique that may have contributed rather than the design or manufacture of the device.Since the alleged incomplete stent expansion required additional intervention (i.E., use of a guidewire to massage the stent tines) in an effort to fully expand the stent and preclude patient complications, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Updated sections: g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the delivery wire component of the complaint device on (b)(6) 2021.The returned component underwent evaluation and the result is documented below.[conclusion]: the healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left internal carotid artery communicating segment aneurysm, the distal end of the 4.5mm x 28mm enterprise® no distal tip vascular reconstruction device (enc452800 / 5852771) deployed normally at the time of deployment, but the proximal portion of the stent did not fully expand.The physician made an unsuccessful attempt to fully expand / open the stent tines using a guidewire to massage the stent.The procedure was completed with no report of patient injury.The dimensions of the aneurysm were as follows: 3.5mm (length) x 3.7mm (width) x 2.4mm (height).The diameter of the parent artery was 3.7mm; the diameter of the vessel distal to the target aneurysm was 3.4mm.The enterprise stent remains implanted in the patient and is thus not available for evaluation.A single procedural image was provided with the complaint.The single procedural image provided was reviewed by an independent medical affairs consultant, neurovascular surgeon on (b)(6) 2021.The assessment review is as follows: "a complaint of incomplete expansion of an enterprise stent is made.A single lateral native image accompanies the complaint.Physician states that an enterprise stent was partially deployed across a left internal carotid artery aneurysm and the aneurysm was coiled without issue.The remainder of the stent was then deployed but there was difficulty in opening the proximal stent.The single lateral image demonstrates a small coil mass with a stent across the ostium.The distal tines an expanded appropriately.I do not appreciate the proximal tines.There appears to be a relative acute turn at the level of the deployment (this is hard to gauge on a single image).The delivery wire is still in place.It is not clear what maneuvers were attempted to expand the proximal stent.Difficulty in stent deployment or expansion of the stent is a known but unusual complication.This can sometimes occur when deploying the stent around tight turns.There appears to be a relatively tight turn at the level of deployment that may contribute to difficulty in delivery and expansion of the stent." physician name and date reviewed: (b)(6), (b)(6) 2021.On 25 september 2021, additional information was received.The information indicated that the target aneurysm was a 3.5mm (length) x 3.7mm (width) x 2.4mm (height) is a ruptured fusiform aneurysm.Vessel / aneurysm factors did not contribute to the incomplete expansion.There was no evidence of obstructed blood flow due to the event.There was no resistance during the stent advancement.The incomplete expansion did not result in stent migration nor embolization of the stent.The temperature indicator on the label of the inner pouch was checked and confirmed to be within the acceptable criteria.The enterprise stent was deployed via a prowler select plus microcatheter (unknown product code & lot number).There was no damage noted to the microcatheter.On 01-nov-2021, the delivery wire component of the complaint device was received.An evaluation was performed and documented below.Investigation summary: a non-sterile delivery wire was returned for evaluation.Visual inspection was performed.It was observed to be in good condition.Functional analysis cannot be conducted with only the delivery wire component returned for analysis.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 5852771.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during a stent-assisted coil embolization procedure targeting a ruptured fusiform aneurysm with the following dimensions: 3.5mm (length) x 3.7mm (width) x 2.4mm (height) on the left internal carotid artery communicating, the distal end of the 4.5mm x 28mm enterprise® no distal tip vascular reconstruction device deployed normally at the time of deployment, but the proximal portion of the stent did not fully expand.The physician made an unsuccessful attempt to fully expand / open the stent tines using a guidewire to massage the stent.The stent component remains implanted; the delivery wire component was returned and was observed in good condition.Functional evaluation could not be conducted with only the delivery wire returned, therefore the reported issue related to the incomplete expansion of the stent could not be confirmed through functional evaluation.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following directions: ¿ do not partially deploy the stent from the introducer.¿ confirm that the delivery wire does not move relative to the introducer during removal of the codman enterprise vascular reconstruction device and delivery system from the dispenser hoop.¿ confirm that the tip of the delivery wire is entirely within the introducer.¿ confirm that the delivery wire is not kinked and that the introducer tip is not damaged.Do not continue if either defect is observed; return the unit to codman & shurtleff, inc.Incomplete stent expansion requiring additional intervention is a known potential complication associated with the enterprise vascular reconstruction device (vrd).With the information provided and without the return of the stent component of the complaint device which remains implanted, it is not possible to determine the root cause of the event.However, there are aneurysm/vessel characteristics, device selection, and operator technique that may have contributed rather than the design or manufacture of the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found¿ was used in the investigation findings because only the delivery wire component was returned; it was observed in good condition.Functional testing could not be conducted with only the delivery wire component returned.This code corresponds with the ¿no problem detected¿ in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EU ENT4.5MMD 28MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12465621
Report Number3008114965-2021-00426
Device Sequence Number4815339
Product Code NJE
UDI-Device Identifier10878528008894
UDI-Public10878528008894
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number641CX0202
Device Catalogue NumberENC452800
Device Lot Number5852771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/25/2021
11/01/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date09/27/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;